Believe me when I say we all experienced it and know exactly what you are talking about. Others do not understand and have no clue. That is why this forum is so helpful ..... we can talk to others who know what we are talking about and who understand and empathize.
We had a thread here some time ago about some of the stuff we did on Tx ..... the cognitive problems. We can laugh now, but it was not funny then. I have lost words too but they are coming back slowly. I know the words but cannot think of them. On treatment I could not remember my own phone number. I could not do math to save my soul, not even add. I could not remember if I took my pills 5 minutes after I took them, maybe even 1 minute after I took them. I went in to pick up my cat from the vet, paid the bill, and walked out without the cat. I could not remember what the knobs in the car were for. I made coffee without grinding the coffee beans and sometimes without any beans at all. LOL. I spaced out driving and kept going past my exits, several times per trip. Some people quit driving because they kept getting lost and could not find their way home. One guy tried to open his garage door with his TV remote control and backed through the closed door of the garage. Another was trying to connect to the internet with his TV remote.
So give it time. Come back here as often as you like. The people here are supportive.
I would still suggest that you get some help for the depression. It will take time to get back to normal and some professional help may help you through the transition.
Best of luck.
First off, what you are experiencing WILL IMPROVE. Please do know give into these thoughts of hurting yourself. Talk to a medical professional or a counselor or if it gets too bad, PLEASE call 911. I've done 11 treatments and all of them used interferon, only one of them didn't use the Ribavirin, but all the rest of those treatments included the Ribavirin as well. I believe that if you had both the Interferon and the Ribavirin along with the Sovaldi.., or even the Interferon w/Sovaldi, that it is completely understandable that it affects the chemistry in your brain. Depression is caused by biochemical changes in your brain. Just wishing for it to be gone, is usually not going to work. What does help to get your brain 'reset' is either medications for depression or time for the drugs to completely wean out of your system. In the meantime, both myself and others on these message boards have found that things like getting some form of exercise really, really helps. The reason why is it helps to regulate the serotonin and dopamine in your your brain chemistry. Any exercise will help you with the depression. What that looks like for one person may be different for another. One person may want to swim, someone else may like to go on a hike or garden or go on a bike ride. It's really hard to make that step when you're feeling depressed, I know because I've been very depressed in the past. But, the exercise has made a huge difference in my depression. Other things that may help is doing some types of detoxing such as drinking alot of drinks like kale and fresh fruit smoothies, getting a really good massage (because massages help to work the meds out of your tissues). The doctors don't really help that much with advice on the end of treatment issues. At least that's been my experience. I've had such issues with my brain after doing repeated interferon and Ribavirin treatments that I was no longer able to work. But, most people don't have those issues because seriously most people haven't been on 11 interferon/Riba type of treatments. I even didn't pass the mental test on the Soc. Security Admin.'s OWN doctor that they sent me too. But, I have to tell you that I have been on these message boards for a LONG, LONG time and practically everybody that I've known that has worked and did treatment, were able to return to their jobs and their brain function returned. I just want you to know that you're not alone and this will improve. I am encouraged to here that you play the guitar because music is very healing. Some people enjoy taking an art class, just to get their mind refocused. Is there something you can think of that you might be interested in doing to get your focus shifted from harming yourself? Once again, please contact a professional if these thoughts continue. Susan400
Please do not have those thoughts, you are a SURVIVOR don't ever forget that. I have been where you are and I can tell you honestly these feelings will subside!! The drugs you were on were some heavy duty drugs, they had to be to fight the virus, which is no easy task. You now have to give your body time to rid itself of all the drugs. Be patient with yourself cuz your body has been thru so much. You will start to feel a bit better each month as the drugs start to dissipate. Hang in there and the community is always here to help you.
Keep the Faith
Congratulations on attaining SVR!!
I completed treatment with Sovaldi, Ribavarin and Interferon 14 weeks ago and completely understand what you are going through. everyone here understands how difficult treatment and post treatment can be and it's no joke, but it does get better - sometimes slowly, but it does! Please do seek help as everyone here suggests. some things we just cannot deal with on our own. I have definitely found that talking about it helps some, and exercise can be a tremendous help as well - as much or as little as you are able to do. drink lots of water and try to eat a healthy diet to assist your body in clearing the residue from these powerful drugs. Life without Hep C is a wonderful gift that you have been given - don't give up on it! as bad as it is, this will pass.
Hang in there!
Oh I will have to agree that these drugs do mess with your mind. Pooh said it well. It's almost been 2 years since the end of treatment. I think I'm finally
returning to the person I was before treatment. All this is hard on your mental state and...........only people who have experienced will know what your feeling. Hang in there. Your young and will bounce back. Give yourself at least 6 months and come here and let know how your feeling. Heck we been there did that. Your not alone.
Best to you
I too, did the RIBA, Sovaldi/ Interferon and also two other 6 mon treatments that included interferon. I had the same problems with my memory as what others have told you here! It does get better with time!
Lots of us know how disconcerting the thinking issues can be. You are not alone on this or anything else we can support you with your recovery from treatment. We are all here to support you and each other!
Like the others said, please contact 911 or the National Suicide Prevention hotline at 1-800-273-8255. You can chat online with some too. The website is www.suicidepreventionlifeline.org. They have a "click to chat" button. I urge you to do this ASAP if you feel you are at risk to yourself. Call your doctor as soon as you can. He/she should know about your struggle.
We stand with you and each other! You are so fortunate to have the virus gone at a young age. Your life is destined for good things. I believe it!